Nash-type equilibria for systems of Szulkin functionals


In this paper the solutions of some systems of variational inequalities are obtained as Nash-type equilibria of the corresponding systems of Szulkin functionals. This is achieved by an iterative scheme based on Ekeland’s variational principle, whose convergence is proved via the vector technique involving inverse-positive matrices. An application to periodic solutions for a system of two second order ordinary differential equations with singular ϕ-Laplacians is included.


Radu Precup
Department of Mathematics Babes-Bolyai University, Cluj-Napoca, Romania


Szulkin-type functional; System of variational inequalities; Nash-type equilibri

Paper coordinates

R. Precup, Nash-type equilibria for systems of Szulkin functionals, Set-Valued and Variational Analysis 24 (2016), 471-482,


About this paper


Set-valued and Variational Analysis

Publisher Name

Springer Link

Print ISSN


Online ISSN


google scholar link

[1] Ansari, Q.H., Balooee, J., Yao, J.-C.: Iterative algorithms for systems of extended regularized nonconvex variational inequalities and fixed point problems. Appl. Anal. 93, 972–993 (2014)
[2] Bereanu, C., Jebelean, P., Mawhin, J.: Variational methods for nonlinear perturbations of singular φ-Laplacians. Rend. Lincei Mat. Appl. 22, 89–111 (2011)
[3] Granas, A., Dugundji, J.: Fixed Point Theory. Springer, New York (2003)
[4] Jebelean, P., Precup, R.: Solvability of (p, q)-Laplacian systems with potential boundary conditions. Appl. Anal. 89, 221–228 (2010)
[5] Kassay, G., Kolumban, J.: Systems of multi-valued variational inequalities. Publ. Math. Debrecen 56, 185–195 (2000)
[6] Kassay, G., Kolumban, J., P ales, Z.: On Nash stationary points. Publ. Math. Debrecen 54, 267–279 (1999)
[7] Kristaly, A., Radulescu, V., Varga, C.: Variational Principles in Mathematical Physics, Geometry, and Economics. Cambridge University Press, Cambridge (2010)
[8] Mawhin, J.: Resonance problems for some non-autonomous ordinary differential equations. In: Capietto, A., et al. (eds.) Stability and Bifurcation for Non-Autonomous Differential Equations. Lecture Notes in Mathematics 2065, pp. 103–184. Springer (2013)
[9] Mawhin, J., Willem, M.: Critical Point Theory and Hamiltonian Systems. Springer, Berlin (1989)
[10] Motreanu, D., Panagiotopoulos, P.D.: Minimax Theorems and Qualitative Properties of the Solutions of Hemivariational Inequalities. Kluwer, Dordrecht (1999)
[11] Nash, J.F.: Non-cooperative games. Ann. Math. (2) 54, 286–295 (1951)
[12] Noor, M.A.: Projection iterative methods for solving some systems of general nonconvex variational inequalities. Appl. Anal. 90, 777–786 (2011)
[13] Park, S.: Generalizations of the Nash equilibrium theorem in the KKM theory. Fixed Point Theory Appl. 2010, Article ID 234706, 23 pages (2010)
14. Precup, R.: The role of matrices that are convergent to zero in the study of semilinear operator systems. Math. Comput. Model. 49, 703–708 (2009)
15. Precup, R.: Nash-type equilibria and periodic solutions to non-variational systems. Adv. Nonlinear Anal. 3, 197–207 (2014)
16. Szulkin, A.: Minimax principles for lower semicontinuous functions and applications to nonlinear boundary value problems. Ann. Inst. Henri Poincare´ 3(2), 77–109 (1986)


Related Posts